Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Prozac

Hello.  I just started Prozac last week, 20 mg. once a day and today will be the 7th day I've been on it.  I have actually felt worse since starting it.  I have been taking 3-4 xanax a day on top of the prozac, where I was only taking 1-2 a day.  I had to get up and leave a meeting today at school in front of the staff because I was having a full blown panic attack!  I also have not been wanting to eat and have felt naseous in general!  Is this normal?  I don't remember this the first time, many years ago, that I took Prozac, but I wasn't working then and was at home w/ my children so maybe I'm noticing it more being out in public.  I am a kindergarten teacher and it has been very hard dealing w/ my problems and being a productive teacher.  We only have 4 wks. left so I'm trying to see the light at the end of the tunnel!  Thanks for any advice or thoughts!!
4 Responses
685562 tn?1447158831
I personaly dont agree with A.Ds "ssris, snris, all of em"
My theroy is that people with anxiety are over stimulated as a result from Higher production of Seritonin, Norepinephrine, Dopeamine, and the onder production of GABA.
A.D's make those certian nerotransmitter more sensitive, creating worse panic.
And of course the GABA definently can keep up with the other 3 nerotransmitters because it already had a unhealthy lowered functioning level.
while your taking it, your brain begins to get "lazy" and becomes the opposite from what it was, it now creates too little of those 3, and the GABA is still insuficiant.
When you eventually quit taking it, your brain has to kick it in overdrive, and basically has to retrain itself to make those chemicals, so you will have allot of different symptoms of withdraw, and allot of ups and downs.
They have yet to proove how AD's work, and if you look at the results of all there diagnosis, performance test, you would see that its barely as effective as a placebo....but with lots of side effects and withdraw.
You also shouldnt be taking that much xanax that frequently, thats a road to misery.
I suggest talking to your Doc about Klonopin or Valium as a maintnence, instead of a "as needed" thing.
I took prozac too, and all it did to me is give me chest pains and "OCD" symptoms....and made all the rest of my anxiety that was 24/7 worse. I now take nothing, and am on a journey in naturepathy and no longer believe in modern psychology.

All the anxiety, and symptoms are because of something other then these supposed brain chemicals simply "malfunctioning" Healthy body= healthy ming, and healthy mind=healthy body

My personal beliefs and theroys lead me to believe that there is a select few possibilities that influence mental disorders.
After all, all psychology is theroy, and theroys change with knowledge.
685562 tn?1447158831
"Seritonin, Norepinephrine, Dopeamine, and the onder production of GABA"
I meant to say  "Seritonin, Norepinephrine, Dopeamine, and the UNDER production of GABA"


"And of course the GABA definently can keep up with the other 3 nerotransmitters because it already had a unhealthy lowered functioning level"

I meant to say
And of course the GABA definently CANT keep up with the other 3 nerotransmitters because it already had a unhealthy lowered functioning level
                                                              
If theres anymore typos, just excuse them, its still early here, lol
795475 tn?1237738283
I from time to time need to take prozac. It's not for everyone but if it works for you don't let anyone else tell you it's wrong. There are side affects to the drug but you'll find that with any drug. It doesn't necessarily mean you will experience all or any of them. I found I felt so **** that putting up with a couple of side affects, which went quite quickly, was worth it. I just wanted to feel better, me again.

It does take between 4 - 6 weeks on average to start working. It's not something you will suddenly wake up one day and think "oh it's working, I feel better', it's more like you start to realise you don't feel so ****. It's does make you feel worse before you feel better. I found it made me more anxious/jumpy after the first week of taking them but that only lasts for about a week.

Hang on in there, give the prozac a chance to work, if after 6 weeks you feel no better or feel worse then go back to your doctor. You may want to consider giving yourself a break from work, less pressure on you and time to try and relax. Exercise is always good as well.
795475 tn?1237738283
Ooops, forgot to say the feelings of nausea and no appetite could be a symptom of anxiety/depression. I remember before taking any medication I would wake up every morning feeling sick and didn't want to eat much most days. Obviously you can't rule out this being a side affect of prozac but it could be your body's natural way of showing anxiety/depression.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?